WIAS Preprint No. 615, (2000)

Mutually catalytic branching in the plane: Finite measure states



Authors

  • Dawson, Donald A.
  • Etheridge, Alison M.
  • Fleischmann, Klaus
  • Mytnik, Leonid
  • Perkins, Edwin A.
  • Xiong, Jie

2010 Mathematics Subject Classification

  • 60K35 60G57 60J80

Keywords

  • Catalytic super-Brownian motion, catalytic super-random walk, collision local time, duality, martingale problem, segregation of types, stochastic pde

Abstract

We study a pair of populations in ℝ2 which undergo diffusion and branching. The system is interactive in that the branching rate of each type is proportional to the local density of the other type. For a diffusion rate sufficiently large compared with the branching rate, the model is constructed as the unique pair of finite measure-valued processes which satisfy a martingale problem involving the collision local time of the solutions. The processes are shown to have densities at fixed times which live on disjoint sets and explode as they approach the interface of the two populations. In the long-term limit, global extinction of one type is shown. The process constructed is a rescaled limit of the corresponding ℤ2-lattice model studied by Dawson and Perkins (1998) and resolves the large scale mass-time-space behavior of that model.

Appeared in

  • Ann. Prob. 30 (2002), pp. 1681-1762

Download Documents